Home » Frequently asked Questions on Health » What are the side effects of Topomax?

What are the side effects of Topomax?

Q: I suffer from migraine and have been taking Topomax 100 mg for about 4 months. I have noticed that I keep forgetting things i.e. even my home telephone number at times and feel numbness in my hands and feet. The doctor reduced the dosage to 75 mg. During my last visit (2 days ago) I was prescribed Sibelium 10 mg at night (in addition to Topomax). Would appreciate your thoughts on this as I have not started Sibelium yet.

A:Topomax is the brand name of a medicine called topiramate. Basically it is anti-epilepsy agent but it is also used in the prevention of migraine attacks. However its role in relief of acute attacks, once they occur, is not proven. Similarly Sibelium is the brand name of a medicine called flunarizine. It is indicated to prevent migraine attacks. It does not have a role in relieving pain once it occurs. Very common side effects of Topomax are difficulty with memory/concentration/attention. Paraesthesia is also very common. I am unable to comment on the appropriateness or otherwise of your medication since there is no information on the past use of conventional anti-migraine medicines such as betablockers, pizotifen, methysergide, sumatriptan, rizatriptan, etc.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------